

Flex Activities Spring 2011

The Flex Committee has arranged for the following flex activities to be offered this spring.

Thursday, January 6, 2011

Flex Activity No. 200-11 Banner Self-Service for Faculty 9:00 a.m. – 10:00 a.m. Temp 30-102 John Jaffry Flex Credit: 1 hour, 0 day

John will show you quick, efficient ways to navigate through Banner self-service. You'll learn the best way to find and print your class list, wait list, how to e-mail your students, etc. You'll have the opportunity to work in Banner and ask questions.

Flex Activity No. 201-11 2020 Vision for Student Success 10:00 a.m. – 12:00 p.m. Board Room Kim Lopez Flex Credit: 2.0 hours, 0 day

The Community College League of California's Commission of the Future is charged with studying effective policy and practice changes that, if incorporated, could be reasonably implemented by 2020 and would enable the system to increase the number of students who have access to, and are able to complete, high-quality degrees, certificates, and transfer pathways in our community colleges. The Commission is composed of 33 members including CEOs, Trustees, and faculty, staff, and student members. Plan on attending this presentation to hear more about the goals, recommendations, and action plans necessary to advance student success.

Thursday, January 6, 2011 (continued)

Flex Activity No. 202-11 EMP Retreat Work Session 12:00 p.m. – 5:00 p.m. ESTC 8-113 Various Presenters Flex Credit: 1 day, 5 hours

All EMP Task Force and Steering Committee members should plan on attending the EMP work session. This session will give Task Force members some scheduled time to make progress on the EMP chapter drafts. Schedule will include: 12-1PM – all Task Force session with motivational speaker (lunch provided) 1-4PM – Individual Task Force work session(s) 4-5PM – Review and commentary session with all Task Forces and Steering Committee This EMP work session is intended for EMP task force and steering committee members only.

Flex Activity No. 203-11 Adjunct Faculty Orientation (Mandatory for new adjunct faculty members) 4:00 p.m. - 6:00 p.m. ESTC 8-107 Various presenters Flex Credit: 2 hours

This is a **mandatory** meeting for all new adjunct faculty members. The orientation will give you an opportunity to receive an overview of Banner, COS's new software system. The overview will include information on registration, class rosters, census, and grade reporting forms. In addition, the orientation will give you an opportunity to meet key personnel and to learn procedures and policies that will affect your employment at COS.

Friday, January 7, 2011

Flex Activity No. 204-11 The 18-25 Year Old Learner: Strategies for Teaching Traditional College Students 9:00 a.m. - 11:30 a.m. DLC 8 Ryan Petitfils Flex Credit: 2.5 hours, 1 day

This activity will include an overview of learning and how the brain learns. A special case of the brain and behaviors of current 18-25 year old traditional college students will be discussed. Strategies to teach and develop significant learning experiences for all college students will be integrated through activities and discussion.

Flex Activity No. 205-11 Creative Mentoring 1:00 p.m. - 3:30 p.m. McCloud 4-103 Renata Funke / Tricia Weldon Flex Credit: 2.5 hours, 1 day

Mentoring is natural, even animals do it: It is how a culture cultivates itself. Michael Meade, who has done a lot of work with marginalized youth, claims that it is more effective when mentors are aware of cultural differences, life cycles, and passage rites that have been lost and need re-inventing—and of themselves as being involved in a dynamic process.

Renata Funke and Tricia Weldon attended Michael Meade's workshop on "Creative Mentoring" and came back with new ideas and questions about the role of mentoring and ways to connect with college students. Join them in sharing your experiences and concerns.

Flex Activity No. 206-11 CurricUNET 1:00 p.m. – 3:30 p.m. LRC 2 Lab Sean Abel Flex Credit: 2.5 hours, 1 day

An introduction and overview of our new curriculum management software, CurricUNET. Bring a course to experiment with!

Monday, April 25, 2011

Flex Activity No. 207-11 Campus Planning Day (Required day for full-time faculty) Time: TBA Location: TBA Flex Credit: TBA

Monday, April 25, 2011, is a required flex day for full-time faculty. The agenda for the day will be distributed at a later date.